Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 5, NWS Detroit, MI

January 28, 2016

NWS Detroit, MI issued this gale warning at Jan 28, 2016, 3:49 PM EST. It took effect at Jan 28, 2016, 4:00 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 28, 2016, 3:49 PM EST (20:49 UTC)
In effect from
Jan 28, 2016, 4:00 PM EST
Expired
Jan 29, 2016, 9:58 AM EST
In force
18 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

756 
WHUS73 KDTX 282049
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
349 PM EST THU JAN 28 2016

...NORTHWESTERLY GALES THROUGH TONIGHT...

.SURFACE LOW PRESSURE 29.30 INCHES JUST EAST OF LAKE SUPERIOR WILL
MOVE EAST AND WEAKEN TONIGHT WHILE HIGH PRESSURE 30.00 INCHES MOVES
IN FRIDAY.  THIS WILL BRING A STRONG NORTHWEST FLOW TONIGHT
PROMPTING GALE WARNINGS FOR THE OPEN WATERS OF LAKE HURON.  WINDS
WILL DECREASE QUICKLY FRIDAY WITH PASSAGE OF SURFACE HIGH. WINDS
WILL BACK TO THE SOUTHWEST FRIDAY NIGHT INTO SATURDAY AHEAD OF
ANOTHER SYSTEM CROSSING SOUTHERN CANADA. WINDS WILL REMAIN MODERATE
FROM A SOUTHWESTERLY DIRECTION THROUGH THE WEEKEND UNTIL A COLD
FRONTAL PASSAGE MONDAY BRINGS A NORTHERLY COMPONENT.

LHZ361-290900-
/O.NEW.KDTX.GL.W.0005.160128T2100Z-160129T0900Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
349 PM EST THU JAN 28 2016

...GALE WARNING IN EFFECT UNTIL 4 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 28 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 36 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EST 
  THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ362-291000-
/O.NEW.KDTX.GL.W.0005.160128T2100Z-160129T1500Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
349 PM EST THU JAN 28 2016

...GALE WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EST 
  THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ363-462>464-291000-
/O.NEW.KDTX.GL.W.0005.160129T0300Z-160129T1500Z/
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
349 PM EST THU JAN 28 2016

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
FRIDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 28 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 37 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST 
  FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DRK
3 follow-up statements
433 
WHUS73 KDTX 290353
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1053 PM EST THU JAN 28 2016

...NORTHWEST GALES TONIGHT THROUGH FRIDAY MORNING...

.SURFACE LOW PRESSURE 29.30 INCHES JUST EAST OF LAKE SUPERIOR WILL
MOVE EAST AND WEAKEN TONIGHT WHILE HIGH PRESSURE 30.00 INCHES MOVES
IN FRIDAY.  THIS WILL BRING A STRONG NORTHWEST FLOW TONIGHT
PROMPTING GALE WARNINGS FOR THE OPEN WATERS OF LAKE HURON AND
SMALL CRAFT ADVISORIES FOR THE NEARSHORE WATERS. WINDS WILL BACK
TO THE SOUTHWEST FRIDAY NIGHT INTO SATURDAY AHEAD OF ANOTHER
SYSTEM CROSSING SOUTHERN CANADA. WINDS WILL REMAIN MODERATE FROM A
SOUTHWESTERLY DIRECTION THROUGH THE WEEKEND UNTIL A COLD FRONTAL
PASSAGE MONDAY BRINGS A NORTHERLY COMPONENT.

LHZ361-290900-
/O.CON.KDTX.GL.W.0005.000000T0000Z-160129T0900Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
1053 PM EST THU JAN 28 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS
  UP TO 24 KNOTS FROM THE NORTH WITH GUSTS UP TO 35 KNOTS. THE
  LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A
  POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET.

* TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED TONIGHT. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ362-291500-
/O.CON.KDTX.GL.W.0005.000000T0000Z-160129T1500Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
1053 PM EST THU JAN 28 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 28 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. 

* TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED TONIGHT.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ363-462>464-291500-
/O.CON.KDTX.GL.W.0005.000000T0000Z-160129T1500Z/
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1053 PM EST THU JAN 28 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AND WAVES ARE EXPECTED
  TONIGHT AROUND 3 AM EST.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ441>443-291645-
/O.NEW.KDTX.SC.Y.0006.160129T0353Z-160129T2100Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
1053 PM EST THU JAN 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST FRIDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 25 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 AM TONIGHT WITH
  THE LARGEST WAVES EXPECTED AROUND 3 AM EST TONIGHT. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BT
312 
WHUS73 KDTX 290858
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
358 AM EST FRI JAN 29 2016

...WINDS WILL DECREASE LATER THIS MORNING...

.NORTHERLY FLOW WILL CONTINUE THROUGH THE DAY AS THE LOW PRESSURE
SHIFTS EAST.  GALES THIS MORNING WILL DIMNISH AS THE GRADIENT
WEAKENS AND HIGH PRESSURE BUILDS IN. THE NEXT LOW PRESSURE THEN
SLIDES ACROSS THE NORTHERN GREAT LAKES ON SATURDAY BRINGING A CHANCE
FOR SOME RAIN AND SNOW SHOWERS.  INSTABILITY OVER LAKE HURON COUPLED
WITH MODEST SOUTHERLY FLOW SATURDAY MORNING MAY BRING THE POTENTIAL
FOR A BRIEF PERIOD OF GALE FORCE WINDS. SOUTHERLY FLOW WILL CONTINUE
TO BRING IN WARMER AIR THROUGH SUNDAY.

LHZ361-291000-
/O.EXP.KDTX.GL.W.0005.000000T0000Z-160129T0900Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
358 AM EST FRI JAN 29 2016

...GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING...

THE GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 23 KNOTS FROM THE NORTH WITH GUSTS UP TO 32 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST FRIDAY. 

$$

LHZ362-291500-
/O.CON.KDTX.GL.W.0005.000000T0000Z-160129T1500Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
358 AM EST FRI JAN 29 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 26 KNOTS FROM THE NORTH WITH GUSTS UP TO 35 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ363-462>464-291500-
/O.CON.KDTX.GL.W.0005.000000T0000Z-160129T1500Z/
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
358 AM EST FRI JAN 29 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 27 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 37 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ441>443-292100-
/O.CON.KDTX.SC.Y.0006.000000T0000Z-160129T2100Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
358 AM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 26 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SC
652 
WHUS73 KDTX 291458
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
958 AM EST FRI JAN 29 2016

...SOUTHWEST GALES POSSIBLE SUNDAY NIGHT INTO MONDAY...

.NORTHERLY FLOW WILL CONTINUE THROUGH THE DAY AS THE LOW PRESSURE
SHIFTS EAST.  GALES THIS MORNING WILL DIMNISH AS THE GRADIENT
WEAKENS AND HIGH PRESSURE BUILDS IN. THE NEXT LOW PRESSURE THEN
SLIDES ACROSS THE NORTHERN GREAT LAKES ON SATURDAY BRINGING A CHANCE
FOR SOME RAIN AND SNOW SHOWERS.  INSTABILITY OVER LAKE HURON COUPLED
WITH MODEST SOUTHERLY FLOW SATURDAY MORNING MAY BRING THE POTENTIAL
FOR A BRIEF PERIOD OF GALE FORCE WINDS. SOUTHERLY FLOW WILL CONTINUE
TO BRING IN WARMER AIR THROUGH SUNDAY.

LHZ362-363-462-463-300300-
/O.CAN.KDTX.GL.W.0005.000000T0000Z-160129T1500Z/
/O.NEW.KDTX.GL.A.0005.160201T0600Z-160202T0000Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
958 AM EST FRI JAN 29 2016

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING. 

* WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS 
  UP TO 29 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 36 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EST MONDAY. 

THE GALE WARNING HAS BEEN CANCELLED. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LHZ464-291600-
/O.CAN.KDTX.GL.W.0005.000000T0000Z-160129T1500Z/
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
958 AM EST FRI JAN 29 2016

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WARNING. 

$$

LHZ441-442-300300-
/O.CAN.KDTX.SC.Y.0006.000000T0000Z-160129T2100Z/
/O.NEW.KDTX.GL.A.0005.160201T0600Z-160202T0000Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
958 AM EST FRI JAN 29 2016

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING. 

* WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS 
  UP TO 26 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 34 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 2 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EST MONDAY. 

THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LHZ443-291600-
/O.CAN.KDTX.SC.Y.0006.000000T0000Z-160129T2100Z/
PORT SANILAC TO PORT HURON MI-
958 AM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

LHZ361-421-422-300300-
/O.NEW.KDTX.GL.A.0005.160201T0600Z-160202T0000Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
958 AM EST FRI JAN 29 2016

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING. 

* WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS 
  UP TO 28 KNOTS FROM THE WEST WITH GUSTS UP TO 37 KNOTS. THE 
  LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST MONDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

JVC

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Jan 28, 3:36 PM EST, 13 minutes earlier.

Area forecast discussion, Jan 28, 3:36 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
336 PM EST THU JAN 28 2016

.DISCUSSION...

A LOW PRESSURE SYSTEM NOW EXITING LAKE SUPERIOR EAST INTO ONTARIO
HAS PEAKED IN INTENSITY AND HAS BEGUN FILLING IN. THE COLD FRONT
ASSOCIATED WITH THIS SYSTEM IS NOW DROPPING THROUGH MID MI AND WILL
TRAVERSE SE MI OVER THE NEXT FEW HOURS. FORCING IS NOT OVERLY
IMPRESSIVE WITH THIS FRONT BUT HAS SEVERAL THINGS GOING FOR IT. WEAK
AND WANING LOW LEVEL FGEN IS PRESENT ALONG WITH STEEPENING LOW/MID
LEVEL LAPSE RATES. THOUGH MOISTURE HAS BEEN LACKING EARLY ON THROUGH
THE DAY...LAKE EFFECT MOISTURE THAT HAS BEEN HANGING OVER WESTERN
LOWER WILL GET PICKED UP ALONG THE FRONT. LOOKING ALOFT...THERE ARE
A COUPLE SMALL VORTICES SWINGING THROUGH THE BASE OF THE TROUGH AS
WELL. THE FRONT SHOULD BE TROUGH THE AREA BY 00 TO 01Z THIS EVENING
SO WILL LIMIT POTENTIAL ACCUMULATIONS FROM THE EVENT. VSBYS UPSTREAM
ARE MAINLY AROUND 3SM BUT THERE ARE A FEW OBS GETTING DOWN TOWARD
1SM IN HEAVIER SHOWERS. ALL IN ALL LOOKS SHOULD SEE UP TO A HALF
INCH OF SNOW THIS AFTERNOON WITH UP TO AN INCH FOR SOME ISOLATED
AREAS NOT OUT OF THE QUESTION.

COLDER DRIER AIR WILL SURGE INTO THE REGION TONIGHT AS FLOW TURNS NW
BEHIND THE FRONT AND RIDGING BUILDS IN ALOFT AND AT THE SURFACE.
SHOULD PUT A PRETTY QUICK END TO THE SNOW WITH THE FRONTAL PASSAGE
BUT CANNOT RULE OUT A FEW FLURRIES HANGING ON AFTER 00Z BEFORE THE
LINGERING LL MOISTURE GETS SCOURED AWAY. RIDGING WILL HOLD THROUGH
FRIDAY AND WE COULD SEE SOME SUNSHINE AS DRY AIR EXTENDS FURTHER
THROUGH THE COLUMN. HIGH TEMPS WILL HOLD IN THE UPPER 20S AS WE KEEP
NORTHERLY FLOW THROUGH THE DAY.

PATTERN SHIFT COMMENCES ON SATURDAY WITH THE JET GOING ZONAL ACROSS
AS STRONG TROUGHING MOVES ASHORE SOUTHERN CALIFORNIA. THERE WILL BE
A PROGRESSIVE LOW TRACKING THROUGH ONTARIO BUT THE SOUTHERN EXTENT
OF THE TROUGH HAS BEEN WEAKENING OVER LOWER MI OVER THE PAST COUPLE
MODELS RUNS. MODELS NOW KEEP MOST OF THE PRECIP TIED CLOSER TO THE
LOW THUS HAVE DECREASED POPS ACROSS THE AREA KEEPING MAINLY A SLIGHT
CHANCE OVER THE AREA. THERMAL PROFILES SATURDAY HUG THE FREEZING
ISOTHERM IN THE BOUNDARY LAYER WITH ONLY A THIN LAYER OF MOISTURE
PRESENT. WILL LEAVE PTYPE AS RAIN/SNOW MIX AS WE STILL A FEW DAYS
OUT.

SUNDAY THROUGH THURSDAY. SEVERAL WAVES OF LOW PRESSURE ARE ON TAP TO
MOVE INTO REGION BEGINNING SUNDAY AND WILL INFLUENCE WEATHER
CONDITIONS THROUGH THE ENTIRE EXTENDED PERIOD. PRECIPITATION
INITIALLY BEGINS AS RAIN SUNDAY WITH HIGH TEMPS REACHING INTO THE
MID 40S. HOWEVER...COLDER AIR ALOFT BEGINS DESCENDING INTO THE LOWER
LEVELS MONDAY...RESULTING IN A STEADY DECREASE IN SURFACE
TEMPERATURES THROUGH THE WEEK. THIS WILL ALLOW FOR A MIX OF RAIN AND
SNOW TO FALL...EXPECIALLY OVER THE SOUTHERN HALF OF THE CWA MONDAY
THROUGH WEDNESDAY MORNING. TEMPS WILL CONTINUE TO DROP THROUGH THE
DAY ON WEDNESDAY CONVERTING ANY MIXED PRECIPITATION OVER TO ALL SNOW
BY WEDNESDAY AFTERNOON.

&&

.MARINE...
SURFACE LOW PRESSURE 29.30 INCHES JUST EAST OF LAKE SUPERIOR WILL
MOVE EAST AND WEAKEN TONIGHT WHILE HIGH PRESSURE 30.00 INCHES MOVES
IN FRIDAY.  THIS WILL BRING A STRONG NORTHWEST FLOW TONIGHT
PROMPTING GALE WARNINGS FOR THE OPEN WATERS OF LAKE HURON.  WINDS
WILL DECREASE QUICKLY FRIDAY WITH PASSAGE OF SURFACE HIGH. WINDS
WILL BACK TO THE SOUTHWEST FRIDAY NIGHT INTO SATURDAY AHEAD OF
ANOTHER SYSTEM CROSSING SOUTHERN CANADA. WINDS WILL REMAIN MODERATE
FROM A SOUTHWESTERLY DIRECTION THROUGH THE WEEKEND UNTIL A COLD
FRONTAL PASSAGE MONDAY BRINGS A NORTHERLY COMPONENT.

&&

.AVIATION...ISSUED 1202 PM EST THU JAN 28 2016

SURFACE COLD FRONT CURRENTLY MOVING INTO CENTRAL LOWER MICHIGAN WILL
EXIT MICHIGAN AROUND 00Z.  BROKEN BAND OF SNOW SHOWERS OCCURRING
ALONG AND AHEAD OF THE FRONT WILL EFFECT ALL TAF SITES THIS
AFTERNOON IN BASICALLY ABOUT A 2-4 HOUR WINDOW OF SNOW SHOWERS WITH
VISIBILITIES DROPPING TO AROUND 1 MILE IN MOST INTENSE. CEILINGS
ALSO RANGING GENERALLY 1-2K FT WITH THIS BAND. VISIBILITIES SHOULD
GO VFR SHORTLY AFTER PASSAGE WILL CEILING LIFTING TO MORE MVFR FOR
MOST OF THE NIGHT WITH SKIES GOING SCATTERED FRIDAY MORNING.  WINDS
WILL VEER TO AROUND 310 WITH PASSAGE AND REMAIN IN THE 10-15 KT
RANGE BUT WITH OUT THE HIGHER GUSTS SEEN THIS AFTERNOON.

//DTW THRESHOLD PROBABILITIES...

* HIGH FOR CIGS AOB 3KFT TO AROUND 01Z.

* LOW FOR VISIBILITIES AOB 1 MILE TO AROUND 01Z

* HIGH FOR PTYPE OF SNOW.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...GALE WARNING FROM 10 PM THIS EVENING TO 9 AM EST FRIDAY FOR LHZ363-
     462>464.

     GALE WARNING UNTIL 4 AM EST FRIDAY FOR LHZ361.

     GALE WARNING UNTIL 10 AM EST FRIDAY FOR LHZ362.

LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

DISCUSSION...DRK/DE
MARINE.......DRC
AVIATION.....DRC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jan 28, 11:50 AM EST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1150 AM EST THU JAN 28 2016

MIZ047>049-053>055-060>063-068>070-075-076-082-083-291000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1150 AM EST THU JAN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-291000-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1150 AM EST THU JAN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

DRK

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.